Problems with Kidney


Q: I am an 18 y.o. male. About a week ago I had some pain when urinating and my doctor diagnosed me with a UTI and gave me cotrimoxazol. He told me to take it for 5 days and if there is more pain take it for 10. The pain subsided within about 3 days but I kept taking the medicine (till day 7). By around day 7, I started to get some kidney pain and went to a doctor. I did a urine test there and it was clear and he wasn't sure what was wrong but he gave me a new set of antibiotics to take if I started to get a fever. However I didn't get a fever so I haven't taken the anti-biotics but do still have some kidney pain (more on the right side) and sometimes some pain towards my flank and lower abdomen (also right side), and once in a while a little pain in my testicle (right). My urination has been normal (no pain), although I am still going quite often. Could these pains just be side effects from the cotrimoxazol? Or a UTI? or something else?


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: For 10 days I have had a sharp pain in the left side of my penile shaft. I am not sure about the cause. It feel it ...

Q: I was on amoxicillin for a round of that for a sinus infection and a UTI I've now had a cough With some mucus very an...

Q: Hello. I am a 41 y/o woman and have been on yasmin for 8 years. A few months ago i had abnormal discharge and bleedin...

Q: I suffer from recurring UTIs. Tried Nitrofurantoin. Didn't work. Currently on Bactrim -- I am at the beginning of ...

Q: My partner and I have both been tested for gonorrhea. Her test came back positive and mine negative. She said her doc...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon